Display Settings:

Format

Send to:

Choose Destination
Diagn Pathol. 2013 Sep 16;8:150. doi: 10.1186/1746-1596-8-150.

Lethal cardiotoxicity, steatohepatitis, chronic pancreatitis, and acute enteritis induced by capecitabine and oxaliplatin in a 36-year-old woman.

Author information

  • 1Department of Pathology, University of Medicine and Pharmacy of Tirgu-Mures, Tirgu-Mures, Romania. simonagurzu@yahoo.com.

Abstract

A 36-year-old female was hospitalized with symptoms suggesting intestinal occlusion. She was diagnosed with adenocarcinoma of the ampulla of Vater (pT4N0 stage) and underwent cephalic duodenopancreatectomy 8 months ago. Five cycles of postoperative chemotherapy were administrated using capecitabine and oxaliplatin (CAPOX or XELOX), the last one being completed 1 month ago. During the present hospitalization, because of normal computed tomography and ultrasound abdominal examination, rehydration and antibiotherapy were administrated. However, 4 days after hospital admission, the patient died. At autopsy and histological examination, we found a severe myocardial sclerosis with large scarring areas, severe steatohepatitis, chronic pancreatitis with large fibrotic areas, and acute enteritis. Alcohol consumption was denied. The patient died due to associated heart, liver and pancreatic failure. This multiorgan toxicity and death following CAPOX regimen had not yet been reported in the literature.

VIRTUAL SLIDES:

The virtual slide(s) for this article can be found here: http://www.diagnosticpathology.diagnomx.eu/vs/6472150549833105.

PMID:
24041405
[PubMed - indexed for MEDLINE]
PMCID:
PMC3856521
Free PMC Article

Images from this publication.See all images (2)Free text

Figure 1
Figure 2
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for BioMed Central Icon for PubMed Central
    Loading ...
    Write to the Help Desk